This topic contains 4 replies, has 3 voices, and was last updated by  Brittany Foster 1 month ago.

  • Author
    Posts
  • #21039
     Brittany Foster 
    Keymaster

    I went to the ER yesterday for fluids and while I was there I had a really bad cough that was making my chest pain terrible. I think that a lot of my coughing is happening because of irritation from reflux that I have been having so severely with a lot of vomiting. This GI condition on top of a breathing condition is just NOT a good mix. I am unable to do many of my therapies including my vest therapy for airway clearance and my bipap because of the reflux. Yesterday, during my coughing I was wheezing and my chest felt really tight and constricted.

    They ended up doing three breathing treatments of albuterol. The albuterol helped a lot with the coughing but a few minutes after the treatments were complete I felt almost more nauseous, very sweaty and had a lot of anxiety from my heart racing with the albuterol medication.

    Have you ever done breathing treatments through a nebulizer/ mask to help relieve constriction? What symptoms did you experience with your treatments? What worked to help minimize the side effects?

  • #21052
     Jen Cueva 
    Participant

    Brittany, I am sorry to hear of yet more struggles and your ER visit. I cannot begin to imagine how GI issues affect breathing. This has to be horrible. I know for me, vomiting is the worst, as I already cannot breathe and then that takes it all out of me and requires all of my air.

    I do use Albuterol Neb treatments with my handheld nebulizer when I have bronchitis or have any tightness and wheezing as you mention. It has caused me to be shaky and can increase my heart rate. I can see how this could cause you more anxiety. Do you think it was the mask, too? I know I cannot use mine with a mask as I feel like I am suffocating even more. It does help open the airways, but if I use it often, I feel those symptoms almost every tome. I usually only will do mine twice per day. Did you tell them about the symptoms?

    I hope that you have some relief today and are resting. You have had a busy few months, medically and in your family life.

    • #21077
       Brittany Foster 
      Keymaster

      Hi Jen,
      so sorry for just getting back to you now. thank you so much for thinking of me and for reaching out. I always appreciate the support and well wishes more than all of you would know. Luckily I was in the hospital while I was having these reactions. They ended up having to give me a fast acting heart rate medication to slow my heart rate back down because it was just going WILD on its own. I have tachycardia issues anyways and when my heart rate goes up, my blood pressure often drops and that’s why I get even more shaky. You’re right, the throwing up and the GI symptoms DON’T help the anxiety at all. One of my doctors suggested taking ativan a few times a day to help with the anxiety from vomiting because it just creates a vicious cycle of vomiting and nausea but surprisingly, the anxiety meds actually make me feel so much worse. I wish they helped or I’d definitely be taking them! I always say, “I’ll try anything!” LOL my doctors usually don’t like this response but they understand my sense of humor .

  • #21056
     Colleen Steele 
    Keymaster

    Brittany,
    My son hates the albuterol nebulizer treatments for the reasons that you mentioned, especially when he had PH. It sounds like you really needed it though. Once the side effects subsided did you find that it helped your breathing at all? I’ve had to have them a number of times too and I also have the same reaction.

    If it made your breathing worse then I suggest an asthma test before your doctor has you do another one. Not to test for asthma but to test the effect of albuterol on you. When my son had PH he insisted that albuterol made his PH worse. An extensive asthma test was done with albuterol and it turned out he was right. If it helped your breathing and chest discomfort than I wouldn’t worry about it.

    Once a day he does a saline nebulizer now and before he starts he has to take 2 puffs of albuterol and wait 15 minutes. This helps open his lungs up before he does the nebulizer. I wonder if that would be an option for you?

    • #21078
       Brittany Foster 
      Keymaster

      Colleen,
      I feel awful that your son had to endure these side effects too. They really aren’t pleasant especially when dealing with underlying heart defects on top of it. When my heart rate feels beyond my control it just makes everything so much worse for me. As far as the albuterol goes, I definitely won’t be taking it again anytime soon. It did stop some of the serious coughing but it also really hurt my chest when my heart was beating out of control like that so it didn’t feel as worth it. I have taken something called xopenex in the past as a nebulizer that works by opening the airways but WITHOUT the side effects of something that races your heart. Has your son ever tried that one?

You must be logged in to reply to this topic.

Copyright © 2017-2019 All rights reserved.

©2019 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending
or

Log in with your credentials

or    

Forgot your details?

or

Create Account